Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 241, NWS Mobile, AL

December 14, 2005Perry County, Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 14, 2005, 9:57 PM CST for Perry County, Stone County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2005, 9:57 PM CST (03:57 UTC)
Expired
Dec 14, 2005, 10:30 PM CST
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 14, 9:29 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 150357
SVRMOB
MSC111-131-150430-
/O.NEW.KMOB.SV.W.0241.051215T0357Z-051215T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
957 PM CST WED DEC 14 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  STONE COUNTY IN SOUTHEAST MISSISSIPPI
  SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1030 PM CST

* AT 955 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 14 MILES NORTHWEST OF ROGERS LAKE TO 17 MILES
  SOUTHWEST OF ROGERS LAKE...OR ALONG A LINE EXTENDING FROM 22 MILES
  WEST OF WIGGINS TO 9 MILES NORTHEAST OF PICAYUNE...AND MOVING EAST
  AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROGERS LAKE BY 1010 PM CST
  WIGGINS AND TEN MILE BY 1020 PM CST
  JANICE AND WLOX TV STATION TOWER BY 1025 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3091 8956 3048 8961 3069 8889 3108 8883

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 4:25 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Dec 14, 4:25 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CST WED DEC 14 2005

.SYNOPSIS...WEAK MID/UPPER LEVEL RIDGE OVER THE FORECAST AREA WITH
100 KT H25 SUB-TROPICAL JET EXTENDING FROM BROWNSVILLE TX TO THE
SOUTHEAST CONUS. EMBEDDED WEAK IMPULSES MOVING IN WEST-SOUTHWEST
FLOW...WHILE PRECIPITABLE WATERS VALUES SOAR WELL ABOVE NORMAL.
SURFACE LOW CURRENTLY CENTER OVER HOUSTON WITH PRESSURE DOWN TO 1002
MB SO FAR. /22

&&

.SHORT TERM (TODAY THROUGH SATURDAY)...RAIN CHANCES WILL INCREASE
THROUGHOUT THE NIGHT AS WEAK UPPER LEVEL SHORTWAVES MOVE OVER THE
FORECAST AREA AND A STRONG SURFACE LOW MOVES ACROSS THE FORECAST
AREA. 18Z GFS TRACKS THE LOW FURTHER NORTH THEN PREVIOUS RUNS...
WHICH COULD PUT MOST OF THE FORECAST AREA IN THE WARM SECTOR.
CURRENTLY ONLY THE SOUTHERN HALF OF THE FORECAST IS UNDER A SLIGHT
RISK OUTLOOK...BUT THIS MAY HAVE TO BE PUSHED NORTHWARD LATER
TONIGHT. AREA WILL LIKELY BE PLACED UNDER A SEVERE THUNDERSTORM OR
TORNADO WATCH BOX THIS EVENING. ENHANCED VERTICAL FORCING MAY RESULT
IN FEW SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS...WHILE SHEAR
PROFILES SUGGEST AN ISOLATED TORNADO THREAT TONIGHT SOUTH AND EAST
OF THE LOW TRACK.

CATEGORICAL POPS TONIGHT WITH GFS/ETA/NGM AT 100%...WITH RAIN MOVING
MAINLY EAST OF INTERSTATE-65 BY 9 AM THURSDAY MORNING. MID/UPPER
LEVEL FORCING SUGGEST AT LEAST SOME MORNING ISOLATED THUNDERSTORMS
WILL REMAIN ACROSS THE FAR EASTERN ZONES.

DRY COOL AIR MASS WILL FOLLOW BEHIND THE FRONT WITH OVERNIGHT LOWS
AROUND FREEZING THURSDAY AND FRIDAY NIGHT. ISENTROPIC OVERRUNNING
DEVELOPS THIS WEEKEND AS ANOTHER LOW DEVELOPS OVER THE NORTHWEST
GULF...BUT THIS TIME IS FORECAST TO TRACK FURTHER SOUTH OVER THE
GULF WATERS. DELAYED ARRIVAL OF RAIN BY SIX HOURS INTO SATURDAY
AFTERNOON...BUT KEPT THE LIKELY CHANCE GOING WITH ISOLATED
THUNDERSTORMS.

.LONG TERM (SUNDAY AND WEDNESDAY)...NO CHANGES MADE AT THIS TIME.
ISOLATED SHOWERS SUNDAY...OTHERWISE COLD HIGH PRESSURE DROPS INTO
THE SOUTHERN PLAINS SETTING UP A GOOD COLD ADVECTION PATTERN ACROSS
THE SOUTHEAST FOR THE LATTER HALF OF THE WEEKEND AND EARLY NEXT
WEEK. NO POPS DURING LATTER HALF OF EXTENDED FCST. /22

&&

.MARINE...A RIDGE OF HIGH PRESSURE WILL CONTINUE TO WEAKEN OVER THE
COASTAL WATERS AS A LOW PRESSURE SYSTEM TRACKS EAST ALONG THE
ALABAMA AND NORTHWEST FLORIDA COAST TONIGHT. THIS SYSTEM WILL BRING
MODERATE TO STRONG SOUTHERLY WIND AND BUILDING SEAS...AND ONLY HAD
TO MAKE MINOR ADJUSTMENTS TO THE PREVIOUS FORECAST THIS AFTERNOON.
THE WAVES AND SEAS WILL LIKELY BE HIGHER NEAR THE STRONGER
THUNDERSTORMS TONIGHT INTO EARLY THURSDAY MORNING. THE RAIN WILL END
BY NOON AS THE FRONT MOVES QUICKLY TO THE EAST. A MODERATE TO STRONG
NORTH WIND WILL DEVELOP BEHIND THE COLD FRONT...AND PERSIST THROUGH
THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM MOVE OVER THE NORTHERN
GULF. 05/22

&&

.FIRE WEATHER...A STORM SYSTEM WILL MOVE INTO THE AREA LATE TODAY.
INCREASING AMOUNTS OF MOISTURE AND WIDESPREAD RAIN ASSOCIATED WITH
THIS SYSTEM WILL KEEP RH VALUES WELL ABOVE CRITICAL VALUES THROUGH
THURSDAY. WINDS WILL BE STRONG AND GUSTY OUT OF THE SOUTH AND
SOUTHEAST THROUGH TONIGHT...SHIFTING TO THE NORTHWEST ON THURSDAY.
RH VALUES WILL REACH INTO THE 30S FRIDAY AND SATURDAY BEHIND THE
FRONT...BUT ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      55  61  33  58 / 100  30   0   0
PENSACOLA   59  64  35  58 / 100  50   0   0
DESTIN      59  65  40  57 / 100  70   0   0
EVERGREEN   53  56  30  56 / 100  50   0   0
WAYNESBORO  47  54  30  55 / 100  30   0   0
CAMDEN      52  53  31  55 / 100  50   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY.
FL...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY.
MS...NONE.

&&
Hazardous weather outlook, Dec 14, 12:50 PM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CST WED DEC 14 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1250 PM CST WED DEC 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...REST OF TODAY AND TONIGHT...

FORECASTERS CONTINUE TO MONITOR A DEVELOPING AREA OF PRESSURE OVER
SOUTH TEXAS TODAY.  THE LOW AND ASSOCIATED COLD FRONT WILL MOVE
EASTWARD ACROSS SOUTHERN MISSISSIPPI AND ALABAMA OVERNIGHT.
THUNDERSTORMS WILL DEVELOP NEAR THE LOW AND ALONG THE COLD FRONT
LATE THIS AFTERNOON OVER SOUTHEAST MISSISSIPPI...AND WILL MOVE INTO
COASTAL SECTIONS OF ALABAMA BY LATE EVENING.  SOME STRONG TO SEVERE
STORMS ARE POSSIBLE LATE THIS EVENING OVER THE SOUTHERN SECTIONS OF
INLAND MISSISSIPPI AND NEAR MIDNIGHT OVER THE COASTAL AREAS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE.  STRONG...LOCALLY
DAMAGING WINDS AND ISOLATED TORNADOS NEAR THE PATH OF THE LOW
PRESSURE WILL BE THE MAIN THREAT.

OVER THE BAYS AND COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN
EFFECT FOR INCREASING WINDS. SUSTAINED WINDS OVER THE WATERS
WILL BE IN EXCESS OF 20 KNOTS BY LATE AFTERNOON...WITH PERIODS OF
HIGHER WINDS AND GUSTS IN AND NEAR THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL BE GENERALLY EAST OF INTERSTATE 65 BY
THURSDAY MORNING...A FEW STRONG STORMS POSSIBLE OVER THE EASTERN
SECTIONS EARLY IN THE MORNING. WINDS WILL REMAIN STRONG OVER THE
COASTAL WATERS AND A SMALL CRAFT ADVISORY WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER CONCERNS MAY BE NECESSARY TONIGHT.

STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 10:29 PM CSTSevere Thunderstorm WarningMOBGeorge, Stone46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.